Our 12-yr-old son has been dealing with illness since last November. It all started with a severe stomach virus. Since then he often experiences fatigue, tiredness, nausea, headaches, stomach aches, pallor, constipation and diarrhea. He has had bloodwork to check on mono and thyroid disorders which came back negative. I do need to get a copy of the lab tests to see exactly what was tested. We have a history of hashimotos and graves disease in our family. We also have a history of celiac/gluten sensitivity in our family. He has been tested for celiac by biopsy/bloodwork but it came back negative. A stool test showed a low positive. We had him gluten-free for several months but that did nothing for his symptoms. Currently he is not gluten-free, though, we are considering having him go GF once again.
His pediatric GI is convinced it is all caused by chronic constipation and has him on 20mg amitriptilyne a day, Prevacid 2 x's a day (for GERD), Miralax 1-2 x's a day and an anti-nausea as needed (though my son doesn't think it helps). We seem to be on top of the constipation right now, but he seems to be getting worse. He has been out of school for almost two weeks this time. I sent him one day last week but had to go pick him up--his teachers were shocked by how horrible he looked (very pale). He loves school and does well there so this is frustrating to him to not feel well enough to go. Even during the times where he seems to be doing better, he'll still have a day or two a week where he doesn't feel well.
We see his GI again tomorrow and I feel like more testing needs to be done, but I don't know what to push for. Any thoughts or suggestions would be greatly appreciated.
We do have a naturopath/md we'd like to see but he is out of state so we need to exhaust our options at home first. We can't really afford to travel right now, but grandparents may help if we feel it is needed.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?